I really am so angry scared of all the things the doctors are giving me,, i don't hate dr's, it just seems like some of them just don't care they just want to put you on a script and send you on your way... I am so tired of crying about this now he wants to put me on a patch for pain Fanatyl and it scares me cause you can never be off of it, you can't take a hot bath, you can't sunbath or soak in a hot tub which relaxes my back pain and I have heard from one lady that after so many years her doctor ignors her when she instists she wants to get off of them... its like he turns and walks away..I really feel bad for her... does any one know anything about this patch? I was suppose to start it today but am going to delay it for now..my choice till I review it more... thanks to all who cares sincerly Sandi
18 Feb 2011
I will only comment on my experience. I recently went off cymbalta 60 mg and the doctor took me from 60 to 30 over a months time while starting a new antidepressant called Pristiq. He said once the new med was in my system for a month I was ok to stop the 30 mg cymbalta. So based on my experience I would taper off the cymbalta while starting the prozac.
You may have withdrawl symptoms from the cymbalta which may include stomach pain, diarrhea, irritability, sensations like electrical zaps in your head, and inability to sleep. You may have other symptoms not mentioned. If the withdrawl symptoms become bothersome please call your doctor asap.
How long have you been on the cymbalta? Why are you changing meds?
Hope this helps and keep in touch,
18 Feb 2011
My experience everytime I switch anti depressents they start me on the new one and reduce the old gradually. Prozac seems to be the one I always end up back on due to the others side effects. You could ask your DR. mine just had me do it this way to be sure the Prozac was all good before cutting me cold turkey... Hope this helps
21 Apr 2012
Listening to a doctor is just one answer to a problem. For example, I had what doctors said was a hypothyroid. I was prescribed a lifelong radiation pill. I was already taking a low dose of Prozac. I relocated for school and quit all of my pills cold turkey, and I certainly went through some rage and depression. I began eating whole foods, raw vegetables, and organic meat and excersizing a lot. When I went to a doctor with my history they tested my thyroid and said that there was no imbalance in T3 and T4 and my TSH levels were healthy. Now, had I listened to the first diagnosis I would still be taking the same radiation pill.
About your not being allowed to take a hot bath, sun bathe, etc. This is outrageously ridiculous! Eastern medicine and ancient health practices, which existed long before Western Medicine have used soaks and sun as healing measures. Maybe you should start over. Drink lots of chicken broth, rest, don't isolate, and begin to listen to your body. You are not a scientific guinea pig and must stand up for yourself!
19 Feb 2011
Sandimay: Obviously you don't trust your doctor, or else you wouldn't be writing to the group to get opinions. First and foremost, how do you feel?? Are you feeling awful, or you can tolerate the change. I also know that psychiatrists are much more experienced when they change anti-depressents. Our internist almost sent my husband to mental hospital when he took him off of Paxil. That is one of the hardest to get off of, and he tapered my husband down in three days instead of three weeks!! I believe that prozac/20mg is equal to cymbalta 60mg, but again HOW DO YOU FEEL?? You might have to titer down very slowly. I hope my small bit of knowledge helps, but again, consult a psychiatrist. Good luck!!
3 Feb 2013
Do not take the patch!!! It works the first day or so and the next 2 u r in pain. U change it on the 4th day. Theres Avinza that's ok but with any pain med u will have some withdrawels. I have ms/cfs with a lot of pain in my legs etc. Doc just took me off Cymbalta that I had taken for 4 years right to Prozac and added something for energy used for narcolepsy. It covers pain too. Anyway.. my prob is its been 3 days into prozac and I am mean... already told my hubby I want a divorce 5 times... I know it has to kick in at some point. Worked great on my mother. Idk... if u have to be on something 24 hr relesae for pain use avinza or s far as patches butrans works and u can take lortab twice a day with it. Much safer than fentanyl.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
He is on 80mg of prozac a day, and .5mg twice a day xanax prn. He seems to be getting worse. He is 33. He has a 15 month old daughter. I just think ...
1 answer • 4 May 2011
I just come off cymbalta and my doctor has put me on prozac 20mg daily. The cymbalta worked wonders. I've been on the prozac for only four days, ...
9 answers • 6 Dec 2012
Anyone switch from Zoloft, effexor and cymbalta to prozac 20mg with good results for panic and anxi?
Was on cymbalta over ten years. Wellbutrin added along the way for the jumpiness cymbalta caused. Finally causing blurred vision etc. So I tried ...
2 answers • 14 Jun 2014
I took Prozac 30mg a day for depression for 3 years. Recently, I was diagnosed with Fibromyalgia, and my doctor switched me to Cymbalta, which she ...
3 answers • 27 Oct 2014
i have been without my cymbalta since friday (today is sunday). i rarely skip a dose because i am scared to experience withdrawals. i hVe been on ...
1 answer • 2 Feb 2015